MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the spring from the subject device was left inside the patient during a endobronchial ultrasonography procedure (ebus).After the ebus portion was completed and a regular bronchoscope was introduced, it was discovered that the spring fell off.The spring was retrieved through the bronchoscope with a grasping forceps that took multiple attempts resulting in a 25 minute delay.The patient's health and the outcome of the procedure was not impacted and the procedure was completed with a similar device.While the patient was in recovery a x-ray was performed and the patient was discharged to home with no further issues.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured on october 2023 based on the provided 3 digit lot information.However, the exact manufacture date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event occurred due to the following mechanism.Press the tip of the sheath against the tissues of the trachea, bronchi, esophagus and surrounding organs.The sheath and coil sheath are bent by pushing the scope while pressing the sheath against the tissue.If the needle is pushed out while the sheath and the coil sheath are bent, the tip of the needle is caught in the bent part of the coil sheath and the needle cannot be pushed out.When the needle could not be pushed out, the coil sheath moved by applying additional force to force the needle out.Although the coil sheath moved, the needle did not protrude, so the needle was pulled back again.By repeating (4) and (5), the coil sheath came off from the tip of the sheath.However, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet."; "do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument."; "turn the up/down angulation control lever to the neutral position to straighten the endoscope before the insertion of this instrument into the endoscope.Otherwise, this could damage the endoscope and/or this instrument."; "if you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19226307
Report Number9614641-2024-01022
Device Sequence Number7620558
Product Code FCG
UDI-Device Identifier04953170240935
UDI-Public04953170240935
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number3XV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown